Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Not on Meds -Dramatic drop in CD4 count (355 to 174) but low vl (drop of 12k to 5k)
Jun 22, 2011

I guess what I was getting at is could the stress, poor nutrition and lack of sleep be depressing the cd4 count, as is there a reasonable possibility that it would pick up on it's now that I have entirely cleaned up my lifestyle in terms of nutrition, rest (to the extent I can) and exercise.

I absolutely know I'm going on meds, but I'm just hopeful that a stabilized number could by, in theory, 50-100 points higher.

Also, how can my cd4 count plummet so bad when my VL is so low?

Thank you for your words of support.

Response from Mr. Vergel

There is a lot more to the immune system than the HIV viral load in the blood. CD4 cells can still decrease in the presence of relatively low HIV viral load. Immune activation and other factors may be involved.

I would not delay treatment hoping that your CD4 cells will go up naturally. Your CD4 cells are under 500 cells/ml, the current recommended cut off in the treatment guidelines in the United States.

Yes, it is a good thing that you have entirely "cleaned up" your lifestyle, but that alone does not ensure that your immune system will improve or even stabilize. I know a lot of people who have died refusing to take medications since they believed that a healthy life style would keep them out of trouble. A healthy life style is a complement to antiretroviral therapy, not a substitute. But you probably know that already, right?

If you have fears about starting HIV medications, let me know. Feel free to ask me anything!

Nelson



Previous
My Daily Supplements
Next
Surgery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement